MAUDE Adverse Event Report: COVIDIEN MAGELLAN; NEEDLE, HYPODERMIC, SINGLE LUMEN

COVIDIEN MAGELLAN; NEEDLE, HYPODERMIC, SINGLE LUMEN
Model Number 8881850815
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 05/12/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation is currently under way; upon completion the results will be forwarded.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The customer reported single needle found to be contaminated with small black particles when removed from packaging.The product was not used on a patient.
 
Additional Manufacturer Narrative
A device history record review of the reported lot number confirmed that the product was produced accomplishing quality requirements and released according to established procedures.There was one sample (opened) returned with this complaint.A visual inspection of the sample confirmed the presence of inclusions in the molded plastic sheath of the sample.The reported condition of contamination is not confirmed, because the inclusions are parental material to the injection molding process.The exact root cause of the reported condition could not be determined based on available information.However, based on available information and the results of the sample evaluation, the most probable root cause was identified as burnt resin that broke loose from the inside of the barrel of the injection molding machine and became embedded in the plastic (inclusions).The reported condition presents no risk to the patient, because the specks were embedded in the plastic sheath, which is discarded prior to use.No other complaints have been received for this lot and there were no manufacturing or inspection anomalies found during the investigation.The available information indicates the condition was most likely a result of an isolated event, so a corrective/preventative action (capa) is not necessary.If information is provided in the future, a supplemental report will be issued.

Brand Name
MAGELLAN
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
COVIDIEN
2010 e international speedway
deland FL 32724 8707
MDR Report Key6610870
Report Number1017768-2017-05070
Device Sequence Number7409
Product Code FMI
UDI-Device Identifier10884521000605
UDI-Public10884521000605
Combination Product (Y/N)N
Initial Reporter CountryEI
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date06/01/2020
Device Model Number8881850815
Device Catalogue Number8881850815
Device Lot Number521563X
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/16/2017
Supplement Date Received by Manufacturer05/16/2017
Initial Report FDA Received Date06/05/2017
Supplement Report FDA Received Date01/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1